Alert archive / South Carolina / Rip Current Statements in 2013

Rip Current Statement 9, NWS Wilmington, NC

July 4, 2013Horry County, South Carolina; Brunswick County, North Carolina

NWS Wilmington, NC issued this rip current statement at Jul 4, 2013, 3:57 PM EDT for Horry County, South Carolina; Brunswick County, North Carolina. It took effect at Jul 5, 2013, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2013, 3:57 PM EDT (19:57 UTC)
In effect from
Jul 5, 2013, 7:00 AM EDT
Expired
Jul 5, 2013, 8:00 PM EDT
In force
13 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 16 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WHUS42 KILM 041957
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
357 PM EDT THU JUL 4 2013

NCZ110-SCZ054-050400-
/O.NEW.KILM.RP.S.0009.130705T1100Z-130706T0000Z/
/O.CON.KILM.RP.S.0008.000000T0000Z-130705T0000Z/
COASTAL BRUNSWICK-COASTAL HORRY-
357 PM EDT THU JUL 4 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING.

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY AND FRIDAY FOR
  ALL BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM
  NORTH MYRTLE BEACH NORTHWARD.

* RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN ON
  FRIDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED
  RIP CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK
  COUNTY TODAY WITH ONE PERSON HOSPITALIZED. STRONG RIP CURRENTS
  WERE REPORTED AT NORTH MYRTLE BEACH TODAY WITH OVER 40 RIP
  RESCUES AS OF 345 PM.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS 
  WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND 
  NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST 
  WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

* TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR
  WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR FRIDAY AROUND
  1200 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BJR
4 follow-up statements
759 
WHUS42 KILM 050040
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
840 PM EDT THU JUL 4 2013

NCZ110-SCZ054-051000-
/O.CON.KILM.RP.S.0009.130705T1100Z-130706T0000Z/
COASTAL BRUNSWICK-COASTAL HORRY-
840 PM EDT THU JUL 4 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT FRIDAY FOR ALL
  BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH
  MYRTLE BEACH NORTHWARD.

* RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN ON
  FRIDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED
  RIP CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK
  COUNTY TODAY WITH ONE PERSON HOSPITALIZED. STRONG RIP CURRENTS
  WERE REPORTED AT NORTH MYRTLE BEACH TODAY WITH OVER 40 RIP
  RESCUES.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS 
  WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND 
  NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST 
  WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

* TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR 
  WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR FRIDAY AROUND 
  1200 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BJR
665 
WHUS42 KILM 050903
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
503 AM EDT FRI JUL 5 2013

NCZ110-SCZ054-060000-
/O.CON.KILM.RP.S.0009.130705T1100Z-130706T0000Z/
COASTAL BRUNSWICK-COASTAL HORRY-
503 AM EDT FRI JUL 5 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR ALL
  BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH
  MYRTLE BEACH NORTHWARD.

* RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY
  AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP
  CURRENT ACTIVITY. NUMEROUS RIP RESCUES OCCURRED IN BRUNSWICK
  COUNTY YESTERDAY WITH ONE PERSON HOSPITALIZED. STRONG RIP
  CURRENTS WERE ALSO REPORTED AT NORTH MYRTLE BEACH YESTERDAY WITH
  OVER 40 RIP RESCUES.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS 
  WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND 
  NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST 
  WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

* TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR
  WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR TODAY AROUND
  1200 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

SGL
171 
WHUS42 KILM 051427
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 AM EDT FRI JUL 5 2013

NCZ110-SCZ054-060000-
/O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/
COASTAL BRUNSWICK-COASTAL HORRY-
1027 AM EDT FRI JUL 5 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR ALL 
  BRUNSWICK COUNTY BEACHES AND THE HORRY COUNTY BEACHES FROM NORTH 
  MYRTLE BEACH NORTHWARD.

* RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY
  AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP
  CURRENT ACTIVITY. THIS MORNING...NORTH MYRTLE BEACH REPORTED A
  TOTAL OF 98 RESCUES FROM STRONG RIP CURRENTS YESTERDAY...ONE OF
  THE HIGHEST NUMBERS OF RESCUES IN ONE DAY THEY HAVE EXPERIENCED.
  NUMEROUS RIP RESCUES ALSO OCCURRED IN BRUNSWICK COUNTY YESTERDAY
  WITH ONE PERSON HOSPITALIZED.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 TO 5 FEET AT 7 SECONDS 
  WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK AND 
  NORTHERN HORRY COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST 
  WINDS 10 TO 15 KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

* TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR 
  WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR TODAY AROUND 
  1200 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

SGL
460 
WHUS42 KILM 052032
CFWILM

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT FRI JUL 5 2013

NCZ110-060500-
/O.NEW.KILM.RP.S.0010.130706T1100Z-130707T0000Z/
/O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/
COASTAL BRUNSWICK-
432 PM EDT FRI JUL 5 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY AND SATURDAY
  FOR ALL BRUNSWICK COUNTY BEACHES.

* RIP CURRENT RISK...STRONG RIP CURRENTS WILL PERSIST THROUGH
  SATURDAY AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR
  ENHANCED RIP CURRENT ACTIVITY. SEVERAL RIP RESCUES WERE REPORTED
  AGAIN TODAY DUE TO THE STRONG RIP CURRENTS IN BRUNSWICK COUNTY.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 FEET AT 7 TO 8 SECONDS
  WILL CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE BRUNSWICK
  COUNTY BEACHES ON SATURDAY. ADDITIONALLY...SOUTH-SOUTHEAST WINDS
  AROUND 10 KNOTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

* TIMING...THE STRONGEST RIP CURRENTS WILL OCCUR WITHIN A 2 HOUR
  WINDOW EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR SATURDAY
  AROUND 100 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

SCZ054-060000-
/O.CON.KILM.RP.S.0009.000000T0000Z-130706T0000Z/
COASTAL HORRY-
432 PM EDT FRI JUL 5 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...HIGH RIP CURRENT RISK IS IN EFFECT TODAY FOR THE
  HORRY COUNTY BEACHES FROM NORTH MYRTLE BEACH NORTHWARD.
  ADDITIONALLY...THERE IS A MODERATE RISK OF RIP CURRENTS AT ALL
  HORRY COUNTY BEACHES ON SATURDAY.

* RIP CURRENT RISK...STRONG RIP CURRENTS ARE EXPECTED AGAIN TODAY
  AS WIND AND WAVE CONDITIONS REMAIN FAVORABLE FOR ENHANCED RIP
  CURRENT ACTIVITY. NORTH MYRTLE BEACH REPORTED A TOTAL OF 98
  RESCUES FROM STRONG RIP CURRENTS YESTERDAY AND AT LEAST 20
  ADDITIONAL RESCUES TODAY.

* WIND AND WAVES...SOUTHEAST SWELLS OF 4 FEET AT 7 SECONDS WILL
  CREATE BREAKING WAVES OF 3 TO 4 FEET AT THE NORTHERN HORRY
  COUNTY BEACHES. ADDITIONALLY...SOUTH-SOUTHEAST WINDS 10 TO 15
  KTS WILL FURTHER ENHANCE THE RIP CURRENT THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BJR

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at Jul 4, 3:17 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 4, 3:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT THU JUL 4 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL SLOWLY SHIFT WESTWARD ACROSS THE REGION
AND A DRYING TREND IS IN STORE FOR THE ENTIRE AREA. TYPICAL
SUMMERTIME WEATHER WILL DEVELOP SLOWLY FROM EAST TO WEST AND
PREVAIL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 3 PM THURSDAY...ISOLATED SHOWERS DOTTED THE FORECAST AREA
THIS AFTERNOON AND MAINLY OVER THE SC INTERIOR WHERE LOW-LEVEL
BUOYANCY AND HIGHER SURFACE DEWPOINTS WERE RESIDING. DRYISH MID
LEVEL AIR BROUGHT IN BY ENCROACHING BERMUDA HIGH PRESSURE HAS
KEPT CONVECTION LOW-TOPPED AND AREAL COVERAGE AT BAY COMPARED
TO RECENTLY. BELIEVE THAT LOSS OF DIURNAL HEATING WILL AID
FURTHER DIMINISHING OF SHOWERS THROUGH EVENING.

AN UPPER SWIRL/DISTURBANCE OVER THE BAHAMAS CAUGHT IN THE BROAD
CIRCULATION OF THE BERMUDA RIDGE IS ALLOWING TROPICAL MOISTURE TO
SPREAD NW TOWARD THE SOUTHEAST AND CAROLINA COASTS. RH TIME-HEIGHT
SECTIONS SHOW THIS MOISTURE WILL REACH THE FORECAST AREA IN THE
PRE-DAWN HOURS OR NEAR DAYBREAK FRIDAY. FOR THIS REASON WILL
BRING IN ISOLATED SHOWERS TOWARD FRIDAY MORNING. MINIMUM TEMPS
MIDDLE 70S EXPECTED NEAR THE COAST AND LOW TO MIDDLE 70S ACROSS
INLAND LOCATIONS. PARTIAL CLEARING LATE TONIGHT WILL LIKELY RESULT
IN PATCHY FOG...PARTICULARLY WITH GROUNDS EXCESSIVELY WET FROM THE
PREVIOUS WEEK OF HEAVY RAINS.

HIGH RISK OF RIP CURRENTS WILL CONTINUE INTO EVENING ALONG THE
BRUNSWICK AND HORRY COUNTY COAST...AS WIND-WAVES AND INCOMING
WAVE ENERGY PHASE UNIFORMLY IN DIRECTION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...THE NUMERICAL MODELS CONTINUE TO SHOW THE
BERMUDA HIGH BUILDING TO THE WEST. THE MODELS CONTINUE TO SHOW A
DECREASING PRECIPITABLE WATER VALUES BELOW 1.5. MODELS ARE SHOWING
THE DEEPER MOISTURE BELOW 850 MB WITH THE HIGHEST VALUES ON FRIDAY
AFTERNOON. THUS WILL CARRY A CHANCE OF SHOWER/THUNDERSTORMS MAINLY
WESTERN AND SOUTHERN AREAS WITH A SLIGHT CHANCE ELSEWHERE. MAXIMUM
TEMPERATURES WILL SLOWLY CREEP UP INTO THE UPPER 80S TO NEAR 90
INLAND BY SATURDAY. LOWS WILL STILL BE IN THE LOWER 70S INLAND AND
MIDDLE 70S AT THE BEACHES.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...RIDGE OF HIGH PRESSURE BOTH AT THE SURFACE AND
ALOFT WILL BE FOUND JUST OFF THE MID ATLANTIC COAST ON SUNDAY. UPPER
LEVEL ENERGY GUIDED NORTHWARD OVER THIS FEATURE AS IT TRIES TO
PROGRESS EASTWARD AND GETS SHUNTED UP ACRS PA. TEMPERATURES WILL BE
CLOSE TO OR A FEW DEG ABV CLIMO AND PRECIP SCANT AND GENERALLY
CONFINED TO THE SEA BREEZE. ON MONDAY THE UPPER LEVEL RIDGE GETS
WEAKENED ALONG THE COAST BY THE PA SYSTEM AS WELL AS A BROAD UPPER
LOW CUTTING ACROSS BAHAMAS INTO SOUTH FLORIDA. TEMPERATURES MAY BE
REDUCED BY A DEGREE OR TWO AND PRECIP CHANCES/COVERAGE APPEAR TO
MIRROR THOSE OF SUNDAY. ON TUESDAY THE ATLANTIC RIDGE WILL HAVE
WEAKENED JUST ENOUGH THAT IT BECOMES HARD TO DEFINE THE BORDER
BETWEEN IT AND THE WEAKENING RIDGE OVER THE SWRN U.S. A BROAD BELT
OF WEAK FLOW WILL THUS BE IN PLACE ACROSS THE SOUTHERN HALF OF THE
NATION. THE SURFACE BERMUDA HIGH WILL ALSO HAVE WEAKENED BY
TUESDAY. MID LEVELS MAY DRY OUT SLIGHTLY MAKING CONVECTIVE COVERAGE
EVEN LOWER. QUIET AND FAIRLY SEASONABLE/SLIGHTLY MILD WEATHER SHOULD
ROUND OUT THE PERIOD AS FLOW REMAINS WEAK THROUGH MOST OF THE COLUMN.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...EXPECT VFR THROUGH THE EVENING HOURS...WITH
INTERMITTENT PERIODS OF MVFR DUE TO LOWERED CIGS POSSIBLE.
OVERNIGHT AND INTO THE EARLY MORNING HOURS ANTICIPATE MVFR/IFR DUE
TO LOW CIGS/PATCHY FOG...ESPECIALLY INLAND. OTHERWISE EXPECT VFR.

CONDITIONS REMAIN FAIRLY QUIET THIS AFTERNOON...WITH ISOLATED
SHOWERS/THUNDERSTORMS MOVING ACROSS THE AREA. GIVEN LOWERED
CONFIDENCE ON ACTIVITY LOCATION THROUGHOUT THE PERIOD...AND GIVEN
ITS SHORT-LIVED NATURE...HAVE NOT INTRODUCED INTO GOING FORECAST
ATTM. SOUTH-SOUTHEAST WINDS AOB 12 KTS WILL PREVAIL THROUGH THE DAY
WITH GUSTS UP TO 20 KTS POSSIBLE ALONG THE COAST. INTO THE EVENING
HOURS...GUSTS WILL SUBSIDE AND OVERALL WINDS WILL BECOME LIGHT.
LATEST GUIDANCE AND ANALYSIS ARE IN GOOD AGREEMENT FOR MVFR/IFR DUE
TO LOW CIGS AND PATCHY AREAS OF FOG OVERNIGHT INTO EARLY FRIDAY
MORNING. FOR NOW HAVE ONLY INTRODUCED MVFR IN GOING FORECAST. AFTER
DAYBREAK...CIGS WILL GRADUALLY IMPROVE TO MVFR AND THEN VFR...WITH
SOUTHEAST WINDS AOB 10 KTS.

EXTENDED OUTLOOK...POTENTIAL MORNING IFR/MVFR CIGS/VSBYS AND
ISOLATED AFTN SHOWERS/T-STORMS THROUGH THE EXTENDED. OTHERWISE
EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...3-4 FT SEAS WILL PREVAIL OVER THE WATERS
THROUGH EARLY FRIDAY AS A MODERATE BUT LENGTHY SE FETCH PUSHES
TOWARD OUR COAST. THE SEAS WILL BE MOSTLY RUNNING IN INTERVALS
OF AROUND 6 SECONDS. WINDS WILL REMAIN SE 8-16 KT ON THE WATERS
AND HIGHEST NEAR SHORE THROUGH MID-EVENING DUE TO SEA BREEZE
ENHANCEMENT. ISOLATED SHOWERS...POSSIBLY A TSTM CAN BE EXPECTED
BUT MAINLY LATE TONIGHT INTO EARLY FRIDAY.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BERMUDA HIGH PRESSURE WILL CONTINUE TO BUILD
SLOWLY WEST. WINDS WILL BE FROM THE SOUTHEAST AROUND 10 TO 15 KNOTS
WITH A THE WIND DIRECTION SLOWLY TURNING TO THE SOUTH BY SATURDAY.
SEAS WILL RANGE FROM 2 TO 4 FEET WITH THE HIGHER SEAS TOWARD THE END
OF THE PERIOD.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...A LIGHT SOUTH WIND ON SUNDAY...CAPPED AT 10 KT
AS BERMUDA HIGH PRESSURE BACKS SLIGHTLY OFF TO THE EAST AND A
SECONDARY AND WEAKER HIGH REMAINS OVER THE NC MOUNTAINS. A RIDGE
AXIS FROM THE FORMER WILL POKE INTO THE SOUTHEASTERN U.S. MON NIGHT
INTO TUESDAY WHILE THE LATTER WASHES OUT. THIS WILL VEER FLOW
SLIGHTLY TO SW AND MAY ADD UP TO 5 KTS TO WIND SPEED FCST. INITIALLY
SEAS WILL BE COMPRISED PRIMARILY OF A GENTLE 7 SEC WIND WAVE PAIRED
WITH A 13-14 SEC SE SWELL. THE LATER PERIOD VEERING WILL SHORTEN THE
PREDOMINANT PERIOD AS A ROUGHER 4 SECOND WIND CHOP STARTS SHOWING
UP...EVEN AS THE OVERALL SEAS FORECAST VARIES LITTLE IN ACTUAL
HEIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR SCZ054.

NC...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NCZ110.

MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...HAWKINS
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Jul 4, 3:49 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT THU JUL 4 2013

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-052000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
349 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-052000-
COASTAL PENDER-COASTAL NEW HANOVER-
349 PM EDT THU JUL 4 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 MODERATE RISK OF RIP CURRENTS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-052000-
COASTAL BRUNSWICK-COASTAL HORRY-
349 PM EDT THU JUL 4 2013

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-052000-
COASTAL GEORGETOWN-
349 PM EDT THU JUL 4 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-052000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
349 PM EDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TSTMS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:55 PM EDTRip Current StatementILMHorry23 hr

Nearby

Rip Current Statements in South Carolina, 2013Rip Current Statements in North Carolina, 2013Every rip current statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.